Hello, I’ve had breast cancer metastasis diagnosed last year. Before that I’d had five years of Tamoxifen after mastectomy in 2015.
Today I’d like to ask you especially if you’re in similar situation like me.. I’m on immunotherapy (Palbocyclib. and Letrozol) for advanced cancer and I am to see Dr every four weeks.
My question is how often do you actually see your specialist, not registrars? Since last June I probably saw my actual Doctor maybe twice. I haven’t seen him for about six month except when I catch him on the hallways.
Im assigned with a nurse for side effect she is also unavailable I haven’t seen or talked to her mire then eight months. She is either on leave or just not responding call or email.
I feel it wasn’t like this before I’ve gad metastasis - I used to feel more humanely treated.
I really want to know if this is the standard for those with metastasis with regular appointments.
Sorry to hear of your experience with the doctors and nurse.
I have recently been diagnosed with breast cancer metatasis and I am taking Kisqali and Letrozole together to manage my condition. Currently, I am to see my doctor every four weeks to monitor my response to the new medication. After I am stable, I believe I will see my doctor 6 monthly.
So I think 6 monthly check up with doctors is normal. I can see that doctors have so many patients on their list.
I had a poor experience with the hospital breast care nurse previously but now I have been assigned a breast care nurse from the Breast Cancer Network Australia. They have been more attentive and helpful with the medication side effects. I am not sure who actually arranged this at my hospital?? Maybe ask your cancer therapy clinic.
Thank you so much for sharing your experience Tracy.
I should've updated, recent weeks, I find my impression with them is clearly improving.
Not sure what changed.
It seems just better-they're more responsive and I do get to talk to the
nurse I am assigned to. Maybe it's me that changed. Maybe their environment improved.
There are so much variables but I am glad things improved and also you kindly posted reply for me.
My biggest frustration was my inability to navigate myself to find advice.
One example was that I've been having clusters of itchy red spots
making blisters and taking months to heal.
They started to pop out about the time I started chemo treatment of Palbocyclib and Letrozol.
A friend who lost her husband with cancer said when you have cancer those skin spots happen.
I was thinking I should only seek advice from oncology nurse when I have fever over 38C.
I was also told I could ask about other things but skin issue seemed too minor to bother busy professionals.
It took me about 8 months to tell the oncology nurse tell me the blisters are
most likely to be a side effect of Palbo. She is very sure about it.
Other than fever over 38C I was told to consult GP so
I'd been complaining about blisters to GP.
But she didn't have much idea and the steroid given didn't feel much of help.
I was also trying not to use steroid until it's really unbearable.
So for months, I ended up depressed thinking there's nothing to do being itchy then painful
blood all over body, it's just the sign of a person who is dying soon.
I was so depressed that it took me months to come up with the idea of searching the net.
On internet, I found other Letrozol users were saying that they do have skin issue, and it's
often caused by the brand of Letrozol.
So next oncology consultation I asked to change the prescription, and it seemed to
work a bit better.
Then in real life, I had another opportunity to talk to an integrative health specialist
the skin issue may from hormone imbalance from the induced menopause.
This specialist's recommendation was to take flax seeds, and I started to eat
flaxseeds - after about three weeks my skin troubles seemed to have gone away.
(At first I bought a bottle of oil but it was rancid, so decided to buy raw seeds and grind a
tea spoon full every day to mix in salad)
Skin issues recently come back again but I can sort of see the reason now, I stopped eating
flax seeds for last few weeks from other stress.
Please excuse me digressing - it means a world to me that you cared and left message.
Because we use the same Letrozol, I wanted to share this.
Be part of this supportive community